Nevada, 2005High Wind in Nevada, December 30, 2005
December 30, 2005 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Dec 30, 7:20 AM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 30, 7:20 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
720 AM PST FRI DEC 30 2005
.UPDATE...
SNOW HAS CHANGED TO RAIN ACROSS LASSEN AND MODOC COUNTIES. THEREFORE
WILL CANCEL THE SNOW ADVISORY AS SNOW LEVELS ARE NOW 7000 FEET. WITH
WINDS INCREASING ACROSS WESTERN NEVADA WILL ALSO ISSUE A WIND
ADVISORY THROUGH MIDNIGHT TONIGHT. WALLMANN
&&
.PREV DISCUSSION...ISSUED AT 400 AM
SHORT TERM...
LIGHT PRECIP CONTINUES OVER THE WRN SLOPES OF THE SIERRA WHILE A
HEAVIER BAND IS CURRENTLY MAKING ITS WAY ACROSS NRN CALIFORNIA.
THIS HEAVIER BAND WILL MOVE INTO THE CENTRAL SIERRA AROUND MIDDAY
AND CONTINUE TO INTENSIFY OVERNIGHT INTO SATURDAY. MODELS CONTINUE
TO INCREASE QPF WITH EACH RUN WHICH IS TO BE EXPECTED WITH THEIR
STRUGGLING TO INITIALIZE SUCH A MOIST AIRMASS. SNOW LEVELS ALSO LOOK
HIGHER AND HIGHER WITH THE FRONT MOVING INTO THE REGION LATER AND
LATER. CURRENT THINKING IS THAT SNOW LEVELS WILL RISE HIGHER THAN
PREVIOUSLY EXPECTED BY TONIGHT ONLY AFFECTING THE VERY HIGHEST
ELEVATIONS. THEN THEY WILL REMAIN TOO HIGH TO AFFECT ANY ZONES UNTIL
THE FRONT MOVES IN SATURDAY AFTERNOON. WHEN THE SNOW LEVELS LOWER
AND THE FRONT COMES THROUGH THERE WILL BE VERY IMPRESSIVE SNOWFALL
RATES...HOWEVER THEY WILL BE SHORT-LIVED AS MOST OF THE PRECIP IS
EXPECTED PRE-FRONTAL. SO THE WINTER STORM WARNING FOR TAHOE WAS
SHORTENED TO HIT ON THE TIME OF SIGNIFICANT SNOWFALL AND THE WATCH
FOR MONO COUNTY WAS UPGRADED TO A 12 HOUR WARNING BY THE SAME
REASONING.
MUCH MORE IMPORTANTLY WITH THIS SYSTEM WILL BE THE FLOODING CONCERN
WITH AS MUCH AS 6-8 INCHES OF WATER EXPECTED IN THE SIERRA ON AN
ALREADY VERY WET GROUND. THE AMOUNT OF SPILLOVER TO THE LEE OF THE
SIERRA IS A TOUGH CALL AS MDT-HVY RAIN COULD COME OVER OR SHADOWING
COULD PREVAIL WITH STRONG WINDS. FOR NOW EXPECTING MOSTLY SHADOWING
THROUGH THE DAY TODAY AND INTO THIS EVENING WITH MDT-HVY RAIN FOR
MOST OF THE DAY SATURDAY. THIS BRINGS UP THE CONCERN FOR URBAN AND
SMALL STREAM RUNOFF PROBLEMS FOR WRN NEVADA AND RISES IN THE
MAINSTEM RIVERS AS WELL...ALTHOUGH MAINSTEM FLOODING IS NOT
CURRENTLY EXPECTED EXCEPT ON THE FLASHY SUSAN RIVER. HYDRO
STATEMENTS WILL BE UPDATED WITH THE LATEST INFORMATION AS OFTEN AS
NEEDED THROUGH THE EVENT.
THIS SYSTEM CLEARS THE CWA SATURDAY NIGHT BRINGING A BREAK IN THE
STORMINESS ALTHOUGH THE NEXT SYSTEM IS HOT ON ITS HEELS. PRECIP
WILL MAINLY BE CONFINED TO THE SIERRA FROM TAHOE NORTH SUNDAY UNTIL
THE REST OF THE TROUGH MOVES ONSHORE SUNDAY NIGHT BRINGING
SIGNIFICANT PRECIP SOUTH OF LAKE TAHOE. JORDAN
&&
.LONG TERM...MONDAY THROUGH THURSDAY
MADE FEW CHANGES TO EXTENDED EXCEPT TO DRY OUT WED AS MORE RIDGING
IS EXPECTED TO BUILD IN. DETAILS FOR SPLITTING SYSTEM MON WILL
CHANGE AS WE GET CLOSER SO DID NOT CHANGE A THING ALTHOUGH WE MAY BE
A BIT TOO AGGRESSIVE AT THIS POINT. FURTHER OUT...GIVEN WHAT IS
EXPECTED TO OCCUR IN THE NEXT 72 HOURS AND THE CURRENT PATTERN OVER
THE WESTPAC...EXPECT THE RIDGE TO AMPLIFY. THIS IS MORE IN LINE WITH
THE EURO ALTHOUGH PERHAPS NOT AS STRONG. STILL KEPT IN A SLIGHT
CHANCE FOR THE SIERRA ON THU AS GFS STILL TRIES TO BRING IN A
WEAKENING WAVE. GFS IS SLOWLY BACKING OFF...BUT COULD STILL SEE
SOMETHING. CHANGES ARE MINOR AS LITTLE TIME AVAILABLE WITH INCOMING
SYSTEM. WALLMANN
&&
.AVIATION...
SNOW IN SOME LOWER VALLEYS WILL CHANGE TO RAIN BY 18Z. EXPECT
WIDESPREAD MVFR TO IFR CIGS IN MODERATE TO HEAVY RAIN NORTH OF A
KRDD-KLOL LINE BY 00Z TODAY. THIS WILL SLOWLY SPREAD SOUTH TO
KTVL-KRNO BY 08Z TONIGHT. LOCAL WINDS AN ISSUE SOUTH OF KRNO ALONG
THE SIERRA FRONT...ESPECIALLY IN THE NORTHERN OWENS VALLEY.
WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY ZONES 1-3 UNTIL MINDIGHT TONIGHT.
WINTER STORM WARNING ZONE 2 ABOVE 7000 FEET FROM 4 AM THROUGH
4 PM SATURDAY.
FLOOD WATCH ZONES 2 AND 3 FROM THIS EVENING THROUGH SATURDAY
AFTERNOON.
.CA...FLOOD WARNING ZONE 71 FOR THE SUSAN RIVER FROM FRIDAY NIGHT
THROUGH SATURDAY EVENING.
FLOOD WATCH ZONES 70>73 THIS EVENING THROUGH SATURDAY
AFTERNOON.
WINTER STORM WARNING ZONE 72 ABOVE 7000 FEET FROM 4 AM THROUGH
4 PM SATURDAY.
WINTER STORM WARNING ZONE 73 ABOVE 8000 FEET FROM 10 AM
THROUGH 10 PM SATURDAY.
&&Hazardous weather outlook, Dec 30, 8:00 AM PST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
800 AM PST FRI DEC 30 2005
CAZ070>073-NVZ001>005-301700-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
800 AM PST FRI DEC 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.
.DAY ONE...TODAY
FLOOD WATCH FOR NORTHEAST CALIFORNIA AND WESTERN NEVADA
FOR THIS EVENING THROUGH SATURDAY AFTERNOON. HEAVY RAINS
UP TO 4 INCHES ARE POSSIBLE. PLEASE SEE THE LATEST FLOOD
WATCH FROM RENO/WGUS65 KRNO FFAREV/ FOR FURTHER DETAILS.
WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR
SOUTHWEST WINDS 20 TO 35 MPH BY NOON WITH LOCAL GUST TO
55 MPH FOR MINERAL AND SOUTHERN LYON COUNTIES AND GREATER
RENO-CARSON CITY-MINDEN AREA. PLEASE SEE LATEST ADVISORY
FROM RENO/WWUS75 KRNO NPWREV/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FLOOD WATCH CONTINUES FOR NORTHEAST CALIFORNIA AND WESTERN
NEVADA THROUGH SATURDAY AFTERNOON. PLEASE SEE THE LATEST
FLOOD WATCH FROM RENO/WGUS65 KRNO FFAREV/ FOR FURTHER DETAILS.
WINTER STORM WARNING FOR SATURDAY FOR MONO COUNTY AND GREATER
LAKE TAHOE AREA. PLEASE SEE THE LATEST WINTER STORM WARNING
FROM RENO/ WWUS45 KRNO WSWREV/ FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO
ESTABLISHED CRITERIA.
High Wind, Greater Reno/Carson City/Minden Area
- When
- December 30, 10:45 AM PST
- Where
- Greater Reno/Carson City/Minden Area forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
A 76 kt (66 mph) wind gust reported at the Carson Valley RAWS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in California, December 30 to 31, 2005$11 million · 7 events
- Flood in Oregon, December 30 to 31, 2005$1.0 million · 1 event
- Debris Flow in Oregon, December 30 to 31, 2005$35,000 · 1 event
- Heavy Snow in Idaho, December 30 to 31, 20056 events
- Winter Storm in Colorado, December 30 to 31, 20054 events
- Winter Weather in Colorado, December 30 to 31, 20053 events
- Lake-Effect Snow in Michigan, December 30 to 31, 20053 events
- Winter Storm in Maine, December 30, 20052 events
- Heavy Snow in Oregon, December 30, 20052 events
- Coastal Flood and High Surf in California, December 30, 2005$10,000 · 2 events
- High Wind in California, December 30, 20052 events
- Winter Storm in California, December 30 to 31, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483989.